Regular and Chaotic Dynamics

, Volume 17, Issue 6, pp 580–596 | Cite as

An extended Hamilton — Jacobi method

Article

Abstract

We develop a new method for solving Hamilton’s canonical differential equations. The method is based on the search for invariant vortex manifolds of special type. In the case of Lagrangian (potential) manifolds, we arrive at the classical Hamilton — Jacobi method.

Keywords

generalized Lamb’s equations vortex manifolds Clebsch potentials Lagrange brackets 

MSC2010 numbers

70Hxx 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    Kozlov, V.V., General Theory of Vortices, Izhevsk: Izdatel’skij Dom “Udmurtskij Universitet”, 1998 [Encyclopaedia Math. Sci., vol. 67, Berlin: Springer, 2003].Google Scholar
  2. 2.
    Whittaker, E. T., A Treatise on the Analytical Dynamics of Particles and Rigid Bodies; with an Introduction to the Problem of Three Bodies, 3rd ed., Cambridge: Cambridge Univ. Press, 1927.MATHGoogle Scholar
  3. 3.
    Birkhoff, G.D., Dynamical Systems: With an Addendum by J. Moser, rev. ed., American Mathematical Society Colloquium Publications, vol. 9, Providence,R.I.: AMS, 1966.Google Scholar
  4. 4.
    Santilli, R. M., Foundations of Theoretical Mechanics: 2. Birkhoffian Generalization of Hamiltonian Mechanics, Texts Monogr. Phys., New York: Springer, 1983.Google Scholar
  5. 5.
    Kozlov, V.V., On invariant Manifolds of Hamilton’s Equations, Prikl. Mat. Mekh., 2012, vol. 76, no. 4, pp. 526–539 [J. Appl. Math. Mech., in press].Google Scholar
  6. 6.
    Cartan, É., Leçoons sur les invariants intégraux, Paris: Hermann, 1922.Google Scholar
  7. 7.
    Arnold, V. I., Kozlov, V.V., and Nełshtadt, A. I., Mathematical Aspects of Classical and Celestial Mechanics, Encyclopaedia Math. Sci., vol. 3, Berlin: Springer, 1993, pp. 1–291.CrossRefGoogle Scholar
  8. 8.
    Nekhoroshev, N.N., Action-Angle Variables and Their Generalization, Tr. Mosk. Mat. Obs., 1972, vol. 26, pp. 181–198 [Trans. Moscow Math. Soc., 1972, vol. 26, pp. 180–198].MATHGoogle Scholar
  9. 9.
    Stekloff, W., Sur une généralisation d’un théoreme de Jacobi, C. R. Acad. Sci. Paris, 1909, vol. 148, pp. 153–155.MATHGoogle Scholar
  10. 10.
    Stekloff, W., Application d’un théorème généralisé de Jacobi au problème de S. Lie-Mayer, C. R. Acad. Sci. Paris, 1909, vol. 148, pp. 277–279.MATHGoogle Scholar
  11. 11.
    Stekloff, W., Application du théorème généralisé de Jacobi au problème de Jacobi-Lie, C. R. Acad. Sci. Paris, 1909, vol. 148, pp. 465–468.MATHGoogle Scholar
  12. 12.
    Steklov, V.A., Works on Mechanics of 1902–1909,Translated from French into Russian. Moscow-Izhevsk: R&C Dynamics, 2011.Google Scholar
  13. 13.
    Mishchenko, A. S. and Fomenko, A. T., Generalized Liouville Method of Integration of Hamiltonian Systems, Funktsional. Anal. i Prilozhen., 1978, vol. 12, no 2, pp. 46–56 [Funct. Anal. Appl., 1978, vol. 12, no. 2, pp. 113–121].CrossRefMATHGoogle Scholar
  14. 14.
    Lie, S., Theorie der Transformationsgruppen II, Leipzig: Teubner, 1890.Google Scholar
  15. 15.
    Brailov, A. V., Complete Integrability of Some Geodesic Flows and Integrable Systems with Noncommuting Integrals, Dokl. Akad. Nauk SSSR, 1983, vol. 271, no. 2, pp. 273–276 (Russian).MathSciNetGoogle Scholar

Copyright information

© Pleiades Publishing, Ltd. 2012

Authors and Affiliations

  1. 1.V.A. Steklov Mathematical Institute Russian Academy of SciencesMoscowRussia

Personalised recommendations